Alert archive / South Carolina / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 6, 2017, 6:58 PM EDT for Berkeley County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 6:58 PM EDT (22:58 UTC)
- Expired
- Aug 6, 2017, 7:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349
WWUS82 KCHS 062258
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
658 PM EDT SUN AUG 6 2017
SCZ045-062330-
Inland Berkeley-
658 PM EDT SUN AUG 6 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
At 658 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Gourdin, or 15 miles southwest of Kingstree,
moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
St. Stephen and Saint Stephen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3350 7999 3350 7996 3346 7991 3345 7988
3342 7987 3336 7993 3350 8013 3350 8009
3351 8008 3351 8002 3350 8002 3351 8001
3351 7999
TIME...MOT...LOC 2258Z 223DEG 13KT 3350 8001
$$
NEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:42 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 3:42 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Charleston SC 342 PM EDT Sun Aug 6 2017 .SYNOPSIS... Atlantic high pressure will persist through Monday. A front will drop into the Carolinas on Tuesday and linger until Thursday or Friday before lifting back north. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Showers and thunderstorms will diminish through the evening with loss of daytime heating, although some showers and perhaps a few thunderstorms could linger overnight, mainly toward the SC Pee Dee/Midlands and over the Atlantic, as the low- level jet increases across the area in response to low pressure approaching the mid-Mississippi valley. Lows mainly in the mid 70s away from the milder coastal areas. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Monday: A low pressure system will translate from the Tennessee Valley region to the Mid Atlantic region but for the most part our weather will be under the influence of broad subtropical high pres aloft. A belt of deeper moisture will encroach on the western zones late in the day and on Monday night. We kept the morning hours dry for the most part with chance PoPs spreading east and northeast late in the day and during the evening hours. Highs should reach the lower 90s at many inland areas. Convective rains could increase after midnight, especially along and east of I-95 as models indicate weak upper forcing, deep moisture, and increasing speed convergence off the Atlantic to the north of the Savannah River. We held onto 30-40 PoPs for the overnight. Tuesday and Wednesday: Both days continue to look very unsettled with a possibility for localized heavy rainfall at times. A weak backdoor cold front should eventually sag into the Carolinas and inland GA during this period with models differing a bit on how far south this front reaches. Mid levels feature a baggy pattern with a complex array of weak shortwaves, while Atlantic and Gulf moisture spread across the southeast United States, pushing PWATs above 2.25". We have PoPs ranging in the likely range during the daytime hours with somewhat lower numbers during overnight periods. High temps will be in the upper 80s Tuesday and mid/upper 80s Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The weak upper trough pattern will persist into Thursday or Friday before the stalled front lifts north and Atlantic high pressure expands into the area. Better coverage of showers and tstms will continue into Friday before returning to more typical levels over the weekend. High temps will gradually rise through the end of the period. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... VFR conditions expected to prevail through 18Z Monday, although there is a very low risk of shower and/or thunderstorm impacts, mainly this afternoon. Extended Aviation Outlook: Showers and tstms may occasionally affect the terminals, with temporary visibility restrictions the primary concern. && .MARINE... Tonight: Winds will increase a bit as low pressure approaches the mid-Mississippi Valley but should stay less than 20 kt with seas 4 ft or less. Monday through Friday: Atlantic high pressure will dominate the marine pattern with south to southwest flow prevailing. Winds will be slightly stronger Monday afternoon into Monday night due to a stronger gradient with an approaching cold front. The sea breeze may produce gusts to 20 kt at times along the immediate coast Monday afternoon. On Monday night, a solid 15-20 kt flow is expected with seas increasing to near 4 ft. At this time, it appears conditions will stay just below SCA criteria off Charleston County. Any convection will alter stronger synoptic flow. For the remainder of the week, modest afternoon sea breezes will affect coastal areas with wind speeds generally at or below 15 kt. Scattered showers and tstms look to be persist for much of the week after Monday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...RJB SHORT TERM... LONG TERM...JRL AVIATION...RJB MARINE...RJB
Hazardous weather outlook, Aug 6, 3:54 AM EDT, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 354 AM EDT Sun Aug 6 2017 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-070800- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 354 AM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 6, 5:45 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Charleston SC
545 PM EDT SUN AUG 6 2017
SCZ043-044-062215-
Inland Colleton-Dorchester-
545 PM EDT SUN AUG 6 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...
At 545 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Givhans Ferry State Park, moving east at 25
mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Slands Bridge, Givhans Ferry State Park, Dorchester,
Ridgeville, Givhans, Jedburg and Knightsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3316 8033 3303 8017 3287 8023 3301 8056
3318 8048
TIME...MOT...LOC 2145Z 292DEG 24KT 3307 8044
NEDSpecial weather statement, Aug 6, 6:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
658 PM EDT SUN AUG 6 2017
SCZ045-062330-
Inland Berkeley-
658 PM EDT SUN AUG 6 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
At 658 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Gourdin, or 15 miles southwest of Kingstree,
moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
St. Stephen and Saint Stephen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3350 7999 3350 7996 3346 7991 3345 7988
3342 7987 3336 7993 3350 8013 3350 8009
3351 8008 3351 8002 3350 8002 3351 8001
3351 7999
TIME...MOT...LOC 2258Z 223DEG 13KT 3350 8001
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:45 PM EDT | Special Weather Statement | CHS | Dorchester | 30 min |
Nearby
Special Weather Statements in South Carolina, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.